# SDR FDEA201603020787

- Difficulty date: March 2, 2016
- Submitted: March 2, 2016
- Operation: Air carrier
- Aircraft: N307FE
- Make and model: Doug MD-10-30F
- Aircraft serial: 48291
- Aircraft time: 69,634 hours, 22,953 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

HAD THE ODOR OF FUEL IN THE COCKPIT DURING PREFLIGHT WITH AP & PACKS RUNNING.  THE ODOR WENT AWAY, AND TOOK OFF.  PASSING ABOUT FL 230, THE ODOR  CAME BACK WITH NO ASSOCIATED INDICATIONS, IT WENT AWAY.  THEN PASSING FL 270 THE ODOR CAME BACK BUT STRONGER.  CREW WENT ON O2 MASKS & RAN THE CHECKLIST & ODOR WAS CHECKED ABOUT 10,000 ON DESCENT & ODOR WAS GONE AGAIN.  DIVERTED BACK, NO INCREASE OF OIL QTY WAS OBSERVED.  R & R PACKS 1, 2 & 3 COALESCER BAGS IAW MM 21-54-03-2.  RAN ALL 3 ENGINES AT PART POWER, WITH 1 PACK AT A TIME & THEN ALL 3 PACKS FOR APPROX 25 MIN, NO ODORS NOTED AT THIS TIME IAW MM 21-53-00-7.
